Florida, 2010

Funnel Cloud in Florida, June 4, 2010

June 4, 2010 · NWS JAX · 1 event in 1 county or zone

A light southwest steering flow was over the area with scattered afternoon showers and thunderstorms forming along the sea breezes and resultant outflows. A lone reported of a funnel cloud was received in Gilchrist county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A light southwest steering flow was over the area with scattered afternoon showers and thunderstorms forming along the sea breezes and resultant outflows. A lone reported of a funnel cloud was received in Gilchrist county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 4, 8:52 AM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 4, 8:52 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
952 AM EDT FRI JUN 4 2010

.UPDATE...NO MAJOR CHANGES...HAVE LEFT POPS ALONE. JAX SOUNDING
SHOWS PWATS RIGHT AT 2.00". STEERING FLOW IS OUT OF THE SW...SAME
AS THE PAST FEW DAYS. WITH STORM MOTION TOWARDS THE E/NE OF
APPROX 10 KTS...STORMS COULD DROP LOCALLY HEAVY RAINFALL AMOUNTS
OF 1-3 INCHES. SFC BASED CAPE IS APPROX 1000 J/KG...THOUGH TAE
SHOWS CAPE VALUES CLOSER TO 3000 J/KG...AREAS IN OUR SE GA
COUNTIES WILL LIKELY REACH THESE CAPE VALUES IN AREAS OF HEATING.
ISOLATED STRONG STORMS COULD PRODUCE LOCALLY DAMAGING WINDS AND
HAIL.

&&

.AVIATION...ADDED VCTS AT JAX...CRG...VQQ AND SSI STARTING AROUND
17-18Z. EXPECT TS ACTIVITY TO START AT GNV FIRST AS UPPER LEVEL
DISTURBANCE MOVES ONSHORE. LEFT MENTION OF CB IN WHERE IT PRECEDES
THE VCTS AT AREA TERMINALS. WILL ADD TEMPO FOR TSRA AND MVRF VIS
WHEN TIMING IS MORE CERTAIN.

&&

.MARINE...NO CHANGES...OFF-SHORE FLOW WILL CONTINUE WITH SEAS IN
THE 2 TO 3 FT RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  89  71  92  73 /  70  20  40  20
SSI  85  75  89  76 /  60  20  30  20
JAX  88  73  91  75 /  70  20  30  20
SGJ  86  75  89  77 /  70  20  30  20
GNV  89  72  92  74 /  70  20  50  20
OCF  90  74  92  74 /  70  20  50  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/PRESNALL/KEEGAN
Hazardous weather outlook, Jun 4, 3:42 AM EST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
442 AM EDT FRI JUN 4 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-050845-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
442 AM EDT FRI JUN 4 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS THUNDERSTORMS ARE FORECAST TODAY. ISOLATED STORMS MAY
BECOME STRONG TO SEVERE LATE IN THE AFTERNOON...PARTICULARLY
ACROSS SOUTHEAST GEORGIA. THE MAIN CONCERNS WILL BE STRONG WINDS
AND LOCALIZED FLOODING. STORMS WILL GENERALLY MOVE IN AN EASTERLY
DIRECTION AT 10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS ARE FORECAST EACH AFTERNOON AND EVENING
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Gilchrist

When
June 4, 11:35 AM EST
Where
Gilchrist County, 4.15 mi ENE of Williford
Reported by
Law Enforcement
Coordinates
29.810, -82.740

A funnel cloud was reported near the intersection of State Road 47 and County Road 340 over a corn field. The report was originally relayed as a tornado, but after site inspection there was no damage noted.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227400.